Jump to content
CrazyBoards.org

How long does it take for the extrapyramidal side effects to go away?


Recommended Posts

Hello all,

I'm currently taking 3mg of Risperdal twice daily, down from 4.5mg twice daily since last Monday, a week and a half ago. I've started feeling better (i.e. less brain fog), but I still am in the grey zone as far as extrapyramidal side effects go. On Monday, I had an episode of anxiety/paranoia followed by an oculogyric crisis (couldn't stop looking upward), that went away after 50mg of Benadryl (one tablet didn't do the trick). I visited my pdoc on Tuesday and she prescribed me 1mg of Cogentin once daily, but when I asked her if it would really work at that dose, she sort of shrugged and said that we'd have to try it first. My question is, how long until the oculogyric crises will go away? I never had them on my old 3mg dose (the one I was on before it was raised to 4.5mg), so I suspect that the 4.5mg dose was still somehow "in effect" on Monday, even though I'd gotten off it a week earlier. I know that no one knows for sure, but I'm very concerned because I have to drive, and don't want to have my eyes roll up then. Do you have any experience with (a) when the symptoms typically stop, and (b) whether the 1mg once daily will really work? Thanks.

Link to comment
Share on other sites

Have you started the cogentin yet? That's really the only way to tell if it's going to work or not. If it doesn't, call your pdoc to see about an increase. Have you had another episode since Monday? If not, maybe your dosage reduction has done the trick.

This isn't the first time you've asked this question, and the answer is still that you need to try it to find out.

Link to comment
Share on other sites

Checking http://www.rxlist.com/

I find that Risperdal has a variable half life of between 1-5 days, depending on how your liver metabolizes it. So, it may well take as long as 6 days for the dosage decrease to take effect.

a.m.

Hmm ... and yet seven days later I was still having the side effects ... that's strange.

Link to comment
Share on other sites

Checking http://www.rxlist.com/

I find that Risperdal has a variable half life of between 1-5 days, depending on how your liver metabolizes it. So, it may well take as long as 6 days for the dosage decrease to take effect.

a.m.

Hmm ... and yet seven days later I was still having the side effects ... that's strange.

Given that you're still taking risperdal, just at a lower dosage, it's really not strange at all.

Link to comment
Share on other sites

The thing is, I've taken my current dose before without problems. And yet even today I had a crisis, although it was less severe than in the past (I could look down, but focusing on objects at eye level was difficult). This is almost two weeks after lowering the dose back, and with Cogentin 1mg once a day since Tuesday. I guess I ought to call my doctor on Monday.

Link to comment
Share on other sites

So now I'm worried that this may be permanent or long-lasting. I mean, it's been almost two weeks now since my dose was reduced, and I still had a crisis. This wouldn't be so disturbing, except that I have to drive and go to work, both of which will be much more difficult with this bizarre thing going on. Has anyone actually had this happen to them that knows what's going on? I'm going to call the doctor on Monday, but in the meantime I'm very worried.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...